MAUDE Adverse Event Report: STERILMED, INC. ENDO SHEARS WITH UNIPOLAR CAUTERY; ADDED UNDER H10. ADDITIONAL MANUFACTURER NARRATIVE

STERILMED, INC. ENDO SHEARS WITH UNIPOLAR CAUTERY; ADDED UNDER H10. ADDITIONAL MANUFACTURER NARRATIVE
Model Number AUT176643
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: electrosurgical, cutting & coagulation accessories, laparoscopic & endoscopic, reprocessed.The bwi product analysis lab received the device for evaluation on 22-dec-2022.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc, or its employees that the report constitutes an admission that the product, sterilmed, inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with two endo shears with unipolar cautery for sterility integrity compromised issues.Device was poking out of the bag and no longer sterile.There was no patient consequence reported.Additional information was received.The pouch had a hole in it and the tip of the device was poking out of it.No foreign material or spot observed on the device.The damage could be related to shipping or handling.The event was assessed as mdr reportable under both the endo shears with unipolar cautery for sterility integrity compromised issues.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with two endo shears with unipolar cautery for sterility integrity compromised issues.Device was poking out of the bag and no longer sterile.There was no patient consequence reported.Additional information was received.The pouch had a hole in it and the tip of the device was poking out of it.No foreign material or spot observed on the device.The damage could be related to shipping or handling.The device evaluation was completed on 03-feb-2023.The returned device is a covidien autosuture endoshear aut176643.The device was returned still sealed inside its original packaging, which the label noted device id as 01254061 from lot 2172905.The device is observed to have a clay board laparoscopic holder sleeve over the handle.As well, a tip protector is positioned over the cutting blades.The package surface area, on both the tyvek and clear poly side, appear whole and intact.The seal was examined, and there is a breach identified in the seal of the proximal side of the package (opposite the chevron opening).The seal is wide enough to fit the distal tip of the device.This breach confirms the reported issue.The breach of the seal is caused by the distal tip of the device pressing and pushing through the seal is a likely cause of the reported issue.However, it is not determined if this is caused during shipping of the device or by handling and storage activities after the device was removed from its shipping container.All reprocessed laparoscopic devices and packages are 100% visually inspected prior to being distributed to the customer.The dhr for lot 2172905 was reviewed and the device passed all finished goods inspection criteria.An mre was conducted and there were no identified internal actions.An internal corrective action has been opened to investigate the breach in the package.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
ENDO SHEARS WITH UNIPOLAR CAUTERY
Common Device Name
ADDED UNDER H10. ADDITIONAL MANUFACTURER NARRATIVE
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16093176
Report Number2134070-2023-00003
Device Sequence Number20495959
Product Code NUJ
UDI-Device Identifier10888551013017
UDI-Public10888551013017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberAUT176643
Device Catalogue NumberAUT176643
Device Lot Number2172905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDO SHEARS WITH UNIPOLAR CAUTERY
Patient SexUnknown